Texas, 2015Flash Flooding and Hail in Texas, April 27, 2015
April 27, 2015 · NWS SHV · 16 events in 6 counties and zones
Low pressure aloft across the southwest United States resulted in broad southwest flow aloft across the Southern Plains into the Lower Mississippi Valley. Disturbances in this flow rounded the base of the trough and provided the lift necessary for widespread showers and thunderstorms across Northeast Texas, Southeast Oklahoma, Southwest Arkansas and Northern Louisiana.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $65,000
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure aloft across the southwest United States resulted in broad southwest flow aloft across the Southern Plains into the Lower Mississippi Valley. Disturbances in this flow rounded the base of the trough and provided the lift necessary for widespread showers and thunderstorms across Northeast Texas, Southeast Oklahoma, Southwest Arkansas and Northern Louisiana. A cold front was located across Northern Texas into Northern Louisiana. Moderate surface instability coupled with strong deep layer shear allowed the storms that developed to produce strong and damaging wind gusts, large hail and excessive heavy rainfall across portions of Northeast Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 27, 1:15 AM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Apr 27, 1:15 AM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
215 AM CDT MON APR 27 2015
.UPDATE...
UPDATED TO INCLUDE TORNADO WATCH NUMBER 125 FOR LOWER HALF OF
NORTHEAST TEXAS AND FOR NORTHWEST LOUISIANA...AND TO INCLUDE THE
MENTION OF SEVERE WEATHER AND LOCALLY HEAVY RAINFALL IN THE ZONES.
&&
.DISCUSSION...
EARLY THIS MORNING A COLD FRONT EXTENDED FROM SURFACE LOW PRESSURE
OVER NORTH CENTRAL TEXAS EAST INTO NORTHEAST TEXAS AND ACROSS
NORTH LOUISIANA NEAR THE INTERSTATE 20 CORRIDOR. AN INVERTED
TROUGH OF LOW PRESSURE EXTNEDED NORTH FROM THE SURFACE LOW INTO
OKLAHOMA AND KANSAS...WHILE A TRAILING TROUGH OF LOW PRESSURE
REACHED TO THE SOUTHWEST INTO WEST TEXAS SOUTH OF THE BIG BEND
AREA. ALOFT A SERIES OF DISTURBANCES EJECTING AROUND THE BASE OF A
CLOSED LOW OVER EASTERN NEW MEXICO AND THE WESTERN PAN HANDLE AREA
OF TEXAS. THIS COMPLEX WEATHER SYSTEM WAS PRODUCING WIDESPREAD
SHOWERS AND THUNDERSTORMSFROM WEST TEXAS INTO TEXAS...OKLAHOMA...
SOUTHWEST ARKANSAS...KANSAS...AND APPROACHING NORTHWEST LOUISIANA.
THROUGH THE FIRST HALF OF THE WORK WEEK THE UPPER LOW WILL MOVE
SLOWLY EAST ACROSS OKLAHOMA AND TEXAS NEAR THE RED RIVER AND INTO
ARKANSAS AND NORTH LOUISIANA...NUDGING THE SURFACE LOW SOUTH WITH
THE COLD FRONT REACHING TO THE SOUTHEAST INTO THE GULF OF
MEXICO...AN OCCULUDED FRONT INTO LOWER PARTS OF THE PAN HANDLE
AND ANOTHER COLD FRONT TRAILING TO THE SOUTHWEST INTO WEST TEXAS
AND MEXICO. THIS WILL CONTINUE TO PROVIDE A WET PERIOD FOR THE
FOUR STATE REGION ALONG WITH THE CHANCE FOR SEVERE
THUNDERSTORMS...LOCALLY HEAVY RAINFALL WITH POSSIBLE FLASH
FLOODING...AND COOLER TEMPERATURES.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 54 66 54 60 45 / 70 80 80 60 10
MLU 56 66 56 63 47 / 50 50 70 70 30
DEQ 48 63 48 59 40 / 80 80 80 60 10
TXK 48 65 48 59 45 / 80 80 80 60 10
ELD 50 65 50 55 43 / 80 50 70 70 20
TYR 54 67 54 59 47 / 80 80 80 50 10
GGG 53 67 53 60 47 / 80 80 80 50 10
LFK 57 73 57 65 49 / 70 80 80 40 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
06
Hazardous weather outlook, Apr 26, 9:19 AM CST, 17 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1019 AM CDT SUN APR 26 2015
ARZ050-051-059-OKZ077-TXZ096-097-108>111-124-125-136-137-149-150-
271200-
SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-
TITUS-CAMP-MORRIS-WOOD-UPSHUR-SMITH-GREGG-CHEROKEE-RUSK-
1019 AM CDT SUN APR 26 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
MOISTURE WILL BE ON THE INCREASE TODAY THROUGH TONIGHT AS AN UPPER
LEVEL TROUGH MOVES INTO THE SOUTHWEST UNITED STATES. SOUTHWEST
FLOW ALOFT PRECEDING THE UPPER LEVEL TROUGH WILL RESULT IN
INCREASED CHANCES OF SHOWERS AND THUNDERSTORMS ACROSS THE
REGION...MAINLY THIS EVENING INTO THE OVERNIGHT HOURS. A FEW OF
THESE STORMS COULD BE STRONG IN INTENSITY WITH HAIL AND STRONG
WINDS POSSIBLE TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
A COLD FRONT WILL DRIFT SOUTH MONDAY AND SOUTH OF THE AREA TUESDAY
WITH A CONTINUED SUPPLY OF GULF MOISTURE FEEDING INTO THE REGION
AROUND A SURFACE LOW PRESSURE SYSTEM ALONG THE BOUNDARY...AND
COLDER AIR SPREADING SOUTH WITH SURFACE HIGH PRESSURE DROPPING
ACROSS THE CENTRAL SECTIONS OF THE COUNTRY. SHOWERS AND
THUNDERSTORMS WILL BE SCATTERED TO NUMEROUS UNTIL AN UPPER LEVEL
LOW PRESSURE SYSTEM MOVES EAST OF THE MISSISSIPPI RIVER INTO
WESTERN MISSISSIPPI AND TENNESSEE AND S SURFACE LOW MOVES ALONG
THE GULF COAST OF LOUISIANA AND MISSISSIPPI LATE TUESDAY. A FEW OF
THE STORMS WILL BE CAPABLE OF PRODUCING STRONG TO SEVERE AND
DAMAGING WINDS AND LARGE HAIL ALONG WITH LOCALLY HEAVY RAINFALL
AND PONDING OF WATER IN STREETS AND LOW LYING AND POOR DRAINAGE
AREAS.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE NEEDED TONIGHT.
ARZ060-061-070>073-LAZ001>006-010>014-017>022-TXZ112-126-138-
151>153-165>167-271530-
HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION-CADDO-BOSSIER-
WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-RED RIVER-BIENVILLE-JACKSON-
OUACHITA-SABINE-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-CASS-
MARION-HARRISON-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1018 AM CDT SUN APR 26 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
MOISTURE WILL BE ON THE INCREASE TODAY THROUGH TONIGHT AS AN UPPER
LEVEL TROUGH MOVES INTO THE SOUTHWEST UNITED STATES. SOUTHWEST
FLOW ALOFT PRECEDING THE UPPER LEVEL TROUGH WILL RESULT IN
INCREASED CHANCES OF SHOWERS AND THUNDERSTORMS ACROSS THE
REGION...MAINLY INTO THE OVERNIGHT HOURS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
A COLD FRONT WILL DRIFT SOUTH MONDAY AND SOUTH OF THE AREA TUESDAY
WITH A CONTINUED SUPPLY OF GULF MOISTURE FEEDING INTO THE REGION
AROUND A SURFACE LOW PRESSURE SYSTEM ALONG THE BOUNDARY...AND
COLDER AIR SPREADING SOUTH WITH SURFACE HIGH PRESSURE DROPPING
ACROSS THE CENTRAL SECTIONS OF THE COUNTRY. SHOWERS AND
THUNDERSTORMS WILL BE SCATTERED TO NUMEROUS UNTIL AN UPPER LEVEL
LOW PRESSURE SYSTEM MOVES EAST OF THE MISSISSIPPI RIVER INTO
WESTERN MISSISSIPPI AND TENNESSEE AND S SURFACE LOW MOVES ALONG
THE GULF COAST OF LOUISIANA AND MISSISSIPPI LATE TUESDAY. A FEW OF
THE STORMS WILL BE CAPABLE OF PRODUCING STRONG TO SEVERE AND
DAMAGING WINDS AND LARGE HAIL ALONG WITH LOCALLY HEAVY RAINFALL
AND PONDING OF WATER IN STREETS AND LOW LYING AND POOR DRAINAGE
AREAS.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.
13
In the hours before
Special weather statement, Apr 27, 1:24 AM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
224 AM CDT MON APR 27 2015
OKZ077-270815-
MCCURTAIN OK-
224 AM CDT MON APR 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR MCCURTAIN COUNTY UNTIL 315 AM
CDT...
AT 223 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF IDABEL...OR 17 MILES NORTHEAST OF CLARKSVILLE...
MOVING NORTHEAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
IDABEL...BROKEN BOW...HAWORTH...GARVIN...OAK HILL...HOLLY CREEK...
GOLDEN...GLOVER...GOODWATER...EAGLETOWN AND FARMERS HILL.
LAT...LON 3400 9447 3395 9448 3373 9480 3377 9482
3376 9483 3373 9482 3375 9487 3379 9492
3381 9492 3381 9495 3383 9494 3384 9497
3386 9497 3385 9499 3386 9500 3387 9505
3421 9490
TIME...MOT...LOC 0723Z 221DEG 23KT 3384 9492
09Event by event
10 thunderstorm wind, 3 flash flood, 2 hail, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, Smith
- When
- April 27, 2:20 AM CST
- Where
- Smith County, 1.36 mi WNW of Teaselville
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 32.140, -95.440
A tree fell through a roof along Treasure Cove west of Bullard, Texas.
Hail, Cherokee
- When
- April 27, 2:25 AM CST
- Where
- Cherokee County, 1.5 mi SSE of Bullard
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 32.110, -95.320
Hail fell just south of Bullard, Texas.
Lightning, Smith
- When
- April 27, 2:30 AM CST
- Where
- Smith County, 1.75 mi W of Elkton
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 32.320, -95.300
Sheriff Office reported a fire to a home in the Cooks Crossing subdivision due to a lightning strike.
Thunderstorm Wind, Cherokee
- When
- April 27, 3:11 AM CST
- Where
- Cherokee County, 2.07 mi S of Gould
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 32.020, -95.150
An NWS Storm Survey team determined that damage northwest of New Summerfield, Texas was consistent with that of straight line wind gusts near 80 mph. Damage consisted of uprooted and/or snapped trees. These winds traveled southwest jut north of Hwy. 79 and the concentrated damage ended 3 miles northeast of Jacksonville, Texas.
Thunderstorm Wind, Cherokee
- When
- April 27, 3:40 AM CST
- Where
- Cherokee County, 1.81 mi SE of Rusk
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 31.780, -95.130
Numerous trees were downed across the southern half of Rusk County.
Thunderstorm Wind, Cherokee
- When
- April 27, 3:40 AM CST
- Where
- Cherokee County, 1.36 mi WSW of Turney
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 31.890, -95.220
Trees and powerlines were downed along FM. 241 and Hwy. 69 west of Gallatin, Texas.
Flash Flood, Cherokee
- When
- April 27, 3:52 AM CST to 5:45 AM CST
- Where
- Cherokee County, 2.87 mi S of Rusk to 0.77 mi W of Alto
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 31.759, -95.154
Excessive heavy rainfall resulted in the closure of Hwy. 69 between Rusk and Alto, Texas.
Thunderstorm Wind, Nacogdoches
- When
- April 27, 4:00 AM CST
- Where
- Nacogdoches County, 1.89 mi ENE of Lilbert
- Measured
- 58 kt (67 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 31.740, -94.890
Trees were snapped and uprooted in Lilbert, Texas with estimated wind gusts near 70 mph.
Thunderstorm Wind, Rusk
- When
- April 27, 4:05 AM CST
- Where
- Rusk County, 3.45 mi S of New Salem
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 31.880, -94.970
A tree was downed along County Road 4248 northeast of Reklaw, Texas.
Hail, Angelina
- When
- April 27, 4:15 AM CST
- Where
- Angelina County, 4.2 mi E of Diboll
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 31.170, -94.730
Quarter size hail fell in the Beulah community.
Flash Flood, Angelina
- When
- April 27, 4:20 AM CST to 5:45 AM CST
- Where
- Angelina County, 1.43 mi NNE of Dunagan Station to 2.42 mi SSW of Prosser
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 31.370, -94.774
Flash flooding was reported in downtown Lufkin, Texas resulting in the closure of several city streets.
Thunderstorm Wind, Nacogdoches
- When
- April 27, 4:24 AM CST
- Where
- Nacogdoches County, 0.69 mi N of Looneyville
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 31.760, -94.850
Trees were downed in Loonyville, Texas.
Flash Flood, Nacogdoches
- When
- April 27, 4:26 AM CST to 5:45 AM CST
- Where
- Nacogdoches County, 2.89 mi SSE of Nat to 3.17 mi SSE of Nat
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 31.663, -94.808
High water was reported near the intersection of Hwy. 21 and County Road 841 west of Nacogdoches, Texas.
Thunderstorm Wind, Nacogdoches
- When
- April 27, 4:30 AM CST
- Where
- Nacogdoches County, 0.69 mi S of Mc Clures
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 31.510, -94.530
Several trees were downed in the Woden community along SR. 226.
Thunderstorm Wind, San Augustine
- When
- April 27, 4:41 AM CST
- Where
- San Augustine County, 3.65 mi NNE of Macune
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 31.470, -94.150
Trees were downed along CR. 332 southwest of San Augustine, Texas.
Thunderstorm Wind, San Augustine
- When
- April 27, 4:59 AM CST
- Where
- San Augustine County, 1.37 mi ENE of San Augustine
- Measured
- 57 kt (66 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 31.530, -94.100
Trees were downed at the intersection of Hwy. 353 and 147 just east of San Augustine, Texas.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Louisiana, April 27, 20151 injured · $300,000 · EF1 · 28 events
- Hail and Damaging Winds in Texas, April 27, 2015$272,000 · 70 kt wind · 14 events
- High Surf in Hawaii, April 27 to 28, 201512 events
- Hail and Damaging Wind in Florida, April 27, 20151 in hail · 7 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 27, 201555 kt wind · 6 events
- Hail and Damaging Wind in Florida, April 27, 2015$5,000 · 1.75 in hail · 4 events
- Hail in Florida, April 27, 20151.75 in hail · 3 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, April 27, 20153 events
- Damaging Winds in Louisiana, April 27, 201554 kt wind · 2 events
- Funnel Clouds in Texas, April 27, 20152 events
- Dense Fog in Colorado, April 27, 20151 event
- Heavy Rain in Hawaii, April 27, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 564795, 564796, 564798, 564800, 564802, 564803, 564805, 564807, 564808, 564809, 564810, 564811, 564812, 564813, 564815, 564816.